MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47496
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).Pma/510(k): p180001.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the tevar covered pieces were successfully deployed to cover entry tears to approx.2cm above celiac artery.Extended distally with zdes-46-184-us.The physician was adviced to use caution advancing any wires through the bare stent as they could go through the suture loops used to hold the stent together, but he said he advanced wires quickly and said that there was no way to tell.As it was explained to the fellow and mdt rep why caution was needed, the physician advanced the berenstein catheter over the wire at which point the distal 2 stents of the zdes migrated up.The doctor used a molding balloon (from another mfg) that was gently inflated inside the zdes to pull the stent back down into place.Patient outcome: the stent was in a reasonable position after using the molding balloon and stayed in the patient.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a 67-year-old female patient underwent tevar to treat an aortic dissection with malperfusion.The tevar covered pieces were successfully deployed to cover entry tears to approx.2cm above celiac artery.Extended distally with zdes-46-185-us.The sales representative advised the doctor to use caution advancing any wires through the bare stent as they could go through the suture loops used to hold the stent together, but the physician said he advanced wires quickly and said that there was no way to tell.As the sales representative was explaining to the fellow and mdt rep why caution was needed the doctor advanced the berenstein catheter over the wire at which point the distal 2 stents of the zdes migrated up (cephalad).The physician used a molding balloon (mdt reliant) that was gently inflated inside the zdes to pull the stent back down into place.No adverse effects to the patient are reported.Review of the device history record gave no indication of the device being produced out of specification.Procedural angiogram is provided, and an imaging review is performed by an imaging expert.Per the imaging review the complaint event is confirmed.The following is the imaging reviewers¿ findings ¿a zdes (46 x 185 mm) dissection stent is then placed from the from the distal thoracic graft to the distal abdominal aorta and appears fairly well expanded.Advancement of a catheter from the right iliac access directly pushes the distal zdes stent upward about 2 cm, resulting in partial stent overlap of the distal 5 stent segments.¿ and ¿a large caliber balloon (medtronic) is inflated within the distal zdes stent and used to pull the zdes back down with only mild persistent overlap of the distal 4th and 5th stent segments.¿ based on these findings the imaging reviewers¿ impressions are ¿after placement of the zdes stent, a catheter is advance from the right iliac access and inadvertently pushes the distal stent up about 2 cm.A large balloon is inflated within the distal zdes and used to successfully pull the stent back down to near its original position.The distal zdes stent appears well expanded prior to the migration.It is unclear if the wire/catheter were inadvertently passed through the interstices of the distal zdes stent, but the catheter is advanced quickly across this segment and clearly pushes the zdes stent up.The catheter advancement stops only after the stent has already been pushed up about 2 cm.¿ per the instruction for use "exercise caution when manipulating a wire guide through an in-situ zenith dissection endovascular stent; the wire guide may become entangled with the stent." based on the provided information and the imaging review it is unclear if the wire/catheter were inadvertently passed through the interstices of the distal zdes stent, but the 2 stents of the zdes migrated up as they were being pushed during advancement of the berenstein catheter.In addition it is noted that the zdes is used in combination with a medtronic endograft which is outside the recommendations for this device.No evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® DISSECTION ENDOVASCULAR STENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key16002218
Report Number3002808486-2022-01056
Device Sequence Number6678672
Product Code MIH
UDI-Device Identifier10827002474960
UDI-Public(01)10827002474960(17)250913(10)E4304290
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberG47496
Device Catalogue NumberZDES-46-185-US
Device Lot NumberE4304290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale